Candice - posted on 05/28/2013 ( no moms have responded yet )
I'm new here! I found circle of moms by googling Focalin XR and the side effects of it..our 7 yr old son started on 5 mg for 2 weeks and we did not notice a positive change. Instead, I noticed our son becoming aggressive with his little sister (he has never EVER been aggressive..Doesn't have a mean bone in his body!!) ..and he also seemed to be depressed. He was less confident in himself, and speaking very quietly. His teacher said she didn't even notice much of a difference in his ability to focus! We went back to the Dr after the 2 weeks, and she upped his prescription to 10 mg. since then, our son has been VERY irritable, super emotional, depressed, defiant, angry and more physical with his sister, who is 2! He told me his sister started "hating him when he started taking the medicine". He started saying he couldn't handle his sister anymore, he couldn't take her being annoying..and would then start to cry. He has always been so sweet and loving, I feel like he is a completely different person now. Sometimes I feel like he jut has a blank stare when I talk to him, almost like he's not even all there when I speak. We were suppose to keep him on the 10 mg for 30 days but I can't deal with him acting out and talking back! He has never had any school problems other than not being able to focus. We are going out of town Thursday and I cannot imagine flying on a plane with him acting this way, and with a 2 year old. His teacher emailed me today (she is the best teacher ever btw) and said she's noticing he doesn't smile anymore, and he's just not his happy little self. This made my husband and I decide to make today his last day of the pill and take him back in on June 10th after our trip. Has anyone else had any similar issues with this medication? We don't know what to do!!